An empirical comparison of flexible demand system functional forms
Douglas Fisher,
Adrian R. Fleissig and
Apostolos Serletis
Additional contact information
Douglas Fisher: Department of Economics, North Carolina State University, Raleigh, North Carolina 27695-7506, USA, Postal: Department of Economics, North Carolina State University, Raleigh, North Carolina 27695-7506, USA
Adrian R. Fleissig: Department of Economics, California State University, Fullerton, CA 92834-6848, USA, Postal: Department of Economics, California State University, Fullerton, CA 92834-6848, USA
Journal of Applied Econometrics, 2001, vol. 16, issue 1, 59-80
Abstract:
This paper compares the performance of eight frequently used flexible forms that are either (1) locally flexible, (2) 'effectively globally regular', or (3) asymptotically globally flexible. Results show that the functions with global properties generally perform better, particularly those models having asymptotic properties. Results, using US consumption data, indicate substitutability among the components of consumption at most data points. There is also some interesting substitution volatility around the time of recessions in the USA. Copyright © 2001 John Wiley & Sons, Ltd.
Date: 2001
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (55)
Downloads: (external link)
http://qed.econ.queensu.ca:80/jae/2001-v16.1/ Supporting data files and programs (text/html)
Related works:
Chapter: An Empirical Comparison of Flexible Demand System Functional Forms (2006) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:jae:japmet:v:16:y:2001:i:1:p:59-80
Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252
Access Statistics for this article
Journal of Applied Econometrics is currently edited by M. Hashem Pesaran
More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().